Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 5, 2012Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2012, 5:06 AM EDT for Dade County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 5:06 AM EDT (09:06 UTC)
Expired
Jun 5, 2012, 5:30 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS82 KFFC 050906
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT TUE JUN 5 2012

GAZ001-002-050930-
506 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 530 AM EDT...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM HYTOP ALABAMA TO SOUTH PITTSBURG 
TENNESSEE...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER AND DADE COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
LOOKOUT MOUNTAIN...STEPHENSVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...TRENTON AND NEW ENGLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8527 3486 8526 3485 8520 3484 8520
      3476 8557 3498 8561 3499 8560
TIME...MOT...LOC 0905Z 307DEG 26KT 3502 8563 3492 8610

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 4:01 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 5, 4:01 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 AM EDT TUE JUN 5 2012

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
CURRENT RADAR LOOP SHOWS ALMOST A REPEAT OF LAST NIGHT. SHOWERS
AND ISOLATED THUNDERSTORMS MOVING INTO NORTH GEORGIA AT THE
MOMENT. MODELS INDICATE THESE STORMS WILL WEAKEN AS THEY MOVE
SOUTHEAST INTO GEORGIA. THE MODELS SHOW THIS WAVE MOVING SOUTHEAST
ALONG THE GA/SC BORDER TODAY. THIS WAVE IS ALSO ASSOCIATED WITH A
COLD FRONT THAT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA ALSO.
THIS FRONT SHOULD ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND
EVENING THUNDERSTORMS TO REFIRE ALONG. INSTABILITIES ALSO PEAK
THIS BETWEEN 18Z-00Z WITH MUCAPES GETTING TO NEAR 3000 J/KG AND
LIS IN THE -2 TO -4 RANGE. ONCE THIS FRONT PUSHES THROUGH...DRIER
AIR IS EXPECTED TO SLOWLY PUSH INTO NW GA THROUGH WED/THU. TEMPS
WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM.

01

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

MODELS IN GOOD AGREEMENT TO BEING THE LONG TERM PERIOD WITH
SURFACE TROUGH SOUTH OF THE AREA FROM OFF THE ATLANTIC COAST
THROUGH SOUTH GEORGIA AND THE REMAINDER OF THE GULF COAST STATES.
MOISTURE IS LARGELY ALONG AND SOUTH OF THIS FEATURE...BUT ENOUGH
INTO OUR FORECAST AREA TO WARRANT LOW END POPS DURING THE
AFTERNOON PERIOD THURSDAY. TROUGH SINKS FURTHER SOUTH
FRIDAY...ALTHOUGH THERE ARE INDICATIONS OF RETURN FLOW ON THE
WESTERN SIDE OF THE STATE BY THE ECMWF. WITH GFS DRIER AND
MOISTURE NOT IMPRESSIVE BY OTHER MODELS...WILL KEEP FRIDAY THROUGH
THE WEEKEND DRY. MATTERS COMPLICATED INTO EARLY NEXT WEEK AS GFS
KEEPS CAROLINAS HIGH IN CONTROL ALLOWING FOR CONTINUED DRY
CONDITIONS AND LIMITED POPS. ECMWF BREAKS DOWN RIDGE MUCH FASTER
WITH GULF MOISTURE TRANSPORT IN FULL EFFECT BY MONDAY AND TUESDAY.
WILL USE A BLEND FOR THIS CYCLE WHICH BRINGS LOW END CHANCE POPS
FOR MAINLY THE WESTERN TIER OF THE FORECAST AREA.

DEESE

&&

.AVIATION...
06Z UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA THIS
MORNING. THESE SHOWERS SHOULD NOT AFFECT THE ATL AREA TAF SITES
UNTIL 11Z THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE SOUTH SO
ONLY HAVE SHRA IN THE FORECAST FOR NOW. WINDS WILL STAY OUT OF THE
NW THROUGH THIS EVENING THEN TURN TO THE NE AFTER 00Z. WIND SPEEDS
WILL STAY IN THE 5-10KT RANGE WITH SOME GUST IN THE 15-18KT RANGE.
CEILINGS WILL STAY VFR THROUGH THE PERIOD EXCEPT IN AND AROUND
SHRA/TSRA DEVELOPMENT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          79  61  79  59 /  40  10  20  20
ATLANTA         82  64  80  63 /  40  10  20  20
BLAIRSVILLE     75  56  74  55 /  30  10  20  20
CARTERSVILLE    82  59  80  57 /  30  10  20  20
COLUMBUS        88  68  85  66 /  50  20  40  20
GAINESVILLE     78  62  77  60 /  40  10  20  20
MACON           86  65  82  62 /  50  30  50  20
ROME            84  59  83  58 /  30  10  20  10
PEACHTREE CITY  83  61  80  58 /  40  10  20  20
VIDALIA         85  68  82  67 /  50  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DEESE
AVIATION...01
Hazardous weather outlook, Jun 5, 4:44 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT TUE JUN 5 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WITH ISOLATED SEVERE STORMS.

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM ANCHORED OFF THE NEW ENGLAND COAST IS
ALLOWING UPPER LEVEL DISTURBANCES TO COME SWEEPING INTO THE
SOUTHEAST U.S. IN ADDITION...NUMEROUS SURFACE BOUNDARIES ARE
DRAPED ACROSS THE SOUTHEAST...WITH THE MOST PROMINENT FRONT
EXTENDING FROM NORTHERN MISSISSIPPI AND ALABAMA THROUGH THE
CAROLINAS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE
STRONG WINDS TO 60 MPH...QUARTER SIZED HAIL AND FREQUENT
LIGHTNING...MAINLY THIS MORNING OVER NORTH GEORGIA AND THIS
AFTERNOON THROUGH CENTRAL GEORGIA.

.DISCUSSION...
THE LAST IN A SERIES OF SHORTWAVES WILL PUSH THROUGH THE AREA
TODAY WITH CONVECTION ONGOING OVER EXTREME NORTH GEORGIA. BECAUSE
OF THE TIMING...INSTABILITY WILL REMAIN MARGINAL FOR SEVERE STORM
DEVELOP INITIALLY...BUT GRADUALLY INCREASE THROUGH THIS AFTERNOON
AS THE LINE OF STORMS APPROACHES CENTRAL GEORGIA. COOL TEMPS ALOFT
ALONG WITH A PERSISTENT LOW LEVEL JET WILL ALLOW FOR THE
DEVELOPMENT OF A FEW SEVERE STORMS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN HALF OF THE
FORECAST AREA WEDNESDAY AND THURSDAY BEFORE DRYING CONDITIONS MOVE
IN FOR THE WEEKEND WHEN LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 5, 5:06 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT TUE JUN 5 2012

GAZ001-002-050930-
506 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 530 AM EDT...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HYTOP ALABAMA TO SOUTH PITTSBURG
TENNESSEE...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER AND DADE COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
LOOKOUT MOUNTAIN...STEPHENSVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...TRENTON AND NEW ENGLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8527 3486 8526 3485 8520 3484 8520
      3476 8557 3498 8561 3499 8560
TIME...MOT...LOC 0905Z 307DEG 26KT 3502 8563 3492 8610

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:25 AM EDTSpecial Weather StatementFFCDade, Walker35 min
Jun 5, 5:57 AM EDTSpecial Weather StatementFFCChattooga, Dade, Walker48 min
Jun 5, 6:40 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Gordon, Polk, Walker35 min
Jun 5, 7:51 AM EDTSpecial Weather StatementFFCHaralson24 min
Jun 5, 11:14 AM EDTSpecial Weather StatementFFCBibb, Monroe31 min
Jun 5, 11:50 AM EDTSpecial Weather StatementFFCBibb, Twiggs25 min
Jun 5, 11:56 AM EDTSpecial Weather StatementFFCCrawford34 min
Jun 5, 12:06 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Dodge, Houston, Jones, Laurens and 2 more39 min
Jun 5, 12:25 PM EDTSpecial Weather StatementFFCTreutlen35 min
Jun 5, 12:33 PM EDTSpecial Weather StatementFFCHarris27 min
Jun 5, 12:33 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Treutlen, Wheeler42 min
Jun 5, 12:39 PM EDTSpecial Weather StatementFFCChattahoochee, Marion51 min
Jun 5, 12:44 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Twiggs, Wilkinson46 min
Jun 5, 12:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Peach, Pulaski, Twiggs25 min
Jun 5, 12:59 PM EDTSevere Thunderstorm WarningFFCDodge, Montgomery, Telfair, Toombs, Wheeler46 min
Jun 5, 1:01 PM EDTTornado WarningFFCToombs24 min
Jun 5, 1:02 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup43 min
Jun 5, 1:09 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wheeler, Wilcox38 min
Jun 5, 1:14 PM EDTSpecial Weather StatementFFCHarris, Heard, Meriwether, Talbot, Troup46 min
Jun 5, 1:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
Jun 5, 1:29 PM EDTSpecial Weather StatementFFCDodge, Montgomery31 min
Jun 5, 1:30 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster45 min
Jun 5, 1:38 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens52 min
Jun 5, 1:41 PM EDTSpecial Weather StatementFFCTaylor34 min
Jun 5, 1:50 PM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor25 min
Jun 5, 1:58 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard, Meriwether32 min
Jun 5, 2:02 PM EDTSpecial Weather StatementFFCTelfair28 min
Jun 5, 2:13 PM EDTSevere Thunderstorm WarningFFCTelfair47 min
Jun 5, 2:16 PM EDTSpecial Weather StatementFFCCrawford, Houston, Macon, Peach, Taylor44 min
Jun 5, 2:25 PM EDTSpecial Weather StatementFFCDooly35 min
Jun 5, 2:28 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Fayette, Meriwether, Pike and 1 more32 min
Jun 5, 2:41 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox49 min
Jun 5, 2:46 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs44 min
Jun 5, 2:57 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Lamar, Pike, Spalding and 1 more33 min
Jun 5, 3:23 PM EDTSpecial Weather StatementFFCBleckley, Twiggs, Wilkinson52 min
Jun 5, 3:26 PM EDTSevere Thunderstorm WarningFFCWilcox34 min
Jun 5, 3:29 PM EDTSpecial Weather StatementFFCButts, Clayton, Henry, Lamar, Monroe31 min
Jun 5, 3:45 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Wilkinson45 min
Jun 5, 3:52 PM EDTSpecial Weather StatementFFCTelfair23 min
Jun 5, 4:05 PM EDTSpecial Weather StatementFFCJasper25 min
Jun 5, 4:21 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Montgomery, Treutlen39 min
Jun 5, 4:51 PM EDTSpecial Weather StatementFFCChattahoochee, Marion24 min
Jun 5, 4:57 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.